MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR PTA 3/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND OSCAR PTA 3/20-180/127; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 454345
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a damage to the tip, a tear is visible at the end of the tip confirming the narrative of the physician.The balloon has not been inflated and is still well folded.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections during which each product is checked for kinks and deformations.During the production, an auxiliary wire is present inside of the guidewire lumen, which is removed axially when the product is already placed inside of the blister.We can therefore confirm that the product was delivered in a kink-free condition.Based on the conducted investigations, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to the guide wire used during the intervention (i.E., the guide wire cut the device tip).
 
Event or Problem Description
It was intended to treat a moderately calcified cto lesion in a moderately tortuous segment of the anterior tibial artery.An oscar pta balloon was introduced and successfully inflated.After inflation, the guidewire got damaged and showed a wrinkling at the distal end, following it was not possible to remove the guidewire.Both, guide wire and oscar pta balloon were removed, and a damage to the hydrophilic coating of the guide wire was confirmed.A new wire was introduced, and the balloon was positioned in the target lesion.A second inflation was not possible as the oscar pta balloon leaked (reported under 1028232-2024-00128).A second oscar pta balloon (complaint device) was introduced together with the new guide wire.During manipulation, the second guide wire got damaged as well, the hydrophilic coating got peeled off.Both, the guide wire and the second oscar pta balloon were withdrawn, and the intervention was finalized using a standard pta balloon.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a damage to the tip, a tear is visible at the end of the tip confirming the narrative of the physician.The balloon has not been inflated and is still well folded.Review of the production documentation confirmed that the product was manufactured according to specifications and passed all in-process and final inspections during which each product is checked for kinks and deformations.During the production, an auxiliary wire is present inside of the guidewire lumen, which is removed axially when the product is already placed inside of the blister.We can therefore confirm that the product was delivered in a kink-free condition.Based on the conducted investigations, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to the guide wire used during the intervention (i.E., the guide wire cut the device tip).

Brand Name
OSCAR PTA 3/20-180/127
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18669194
Report Number1028232-2024-00747
Device Sequence Number8063812
Product Code LIT
UDI-Device Identifier07640130455689
UDI-Public(01)07640130455689(17)2601
Combination Product (Y/N)N
Initial Reporter CountryAT
PMA/510(K) Number
K214038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model Number454345
Device Catalogue Number454345
Device Lot Number01232812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown